Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 152, NWS Charleston, WV

July 27, 20124 counties in Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jul 27, 2012, 8:13 PM EDT for 4 counties in Kentucky. It was in force for 62 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 8:13 PM EDT (00:13 UTC)
Expired
Jul 27, 2012, 9:15 PM EDT
In force
62 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY

The radar

The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 8:21 PM EDTTSTM WND DMG9 Sw Olive Hill, KYTREES DOWN ON US 60 NEAR ROWAN AND CARTER COUNTY LINE.
Jul 27, 8:35 PM EDTTSTM WND DMGGlobe, KYNUMEROUS TREES DOWN ON ROUTE 60 AROUND THE TOWN OF GLOBE
Jul 27, 8:35 PM EDTTSTM WND GST 50Olive Hill, KYESTIMATED 50 MPH
Jul 27, 8:40 PM EDTTSTM WND DMGOlive Hill, KYNUMEROUS TREES DOWN AROUND OLIVE HILL...REPORTS OF POWER OUTAGES AS WELL
Jul 27, 8:50 PM EDTTSTM WND DMGGrayson, KYLARGE BRANCHES BROKEN.
Jul 27, 8:57 PM EDTHAIL 0.88Grayson, KY
Jul 27, 8:57 PM EDTHAIL 1Grayson, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 7:11 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WUUS51 KRLX 280013
SVRRLX
KYC019-043-089-127-280115-
/O.NEW.KRLX.SV.W.0152.120728T0013Z-120728T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITY OF CANNONSBURG...
  CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
  PARK...GRAYSON...CARTER CAVES STATE PARK...
  SOUTHERN GREENUP COUNTY IN KENTUCKY...
  NORTHWESTERN LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITY OF BLAINE...

* UNTIL 915 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES NORTHWEST OF OLIVE HILL...OR 17 MILES NORTH OF MOREHEAD...AND
  MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GESLING...LOAD...GREENBO LAKE...OLDTOWN...NAPLES...COALTON...
  DENTON...PRINCESS...RUSH...WEBBVILLE...GARNER AND MARTHA.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
149 AND 191 IN KENTUCKY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3834 8332 3834 8324 3842 8324 3850 8319
      3860 8307 3838 8260 3832 8258 3797 8287
      3803 8300 3811 8290 3817 8292 3817 8298
      3819 8302 3818 8306 3826 8316 3818 8325
      3823 8332 3831 8334
TIME...MOT...LOC 0012Z 305DEG 30KT 3843 8344

$$

50
1 follow-up statement
881 
WWUS51 KRLX 280049
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
849 PM EDT FRI JUL 27 2012

KYC019-043-089-127-280115-
/O.CON.KRLX.SV.W.0152.000000T0000Z-120728T0115Z/
LAWRENCE KY-BOYD KY-CARTER KY-GREENUP KY-
849 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN GREENUP...CARTER...BOYD AND NORTHWESTERN LAWRENCE
COUNTIES IN KENTUCKY...

AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OLIVE HILL...MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAHN...OLDTOWN...HOPEWELL...GRAYSON...GRAYSON LAKE STATE PARK...
NAPLES...HITCHINS...COALTON...DENTON...PRINCESS...WILLARD...RUSH...
CANNONSBURG...WEBBVILLE...GARNER...MAVITY...HOUCKVILLE...MARTHA...
DURBIN AND BLAINE

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
154 AND 191 IN KENTUCKY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3826 8330 3858 8306 3838 8260 3832 8258
      3797 8287 3803 8300 3811 8290 3817 8292
      3817 8298 3819 8302 3818 8306 3826 8316
      3824 8321 3818 8325 3823 8331
TIME...MOT...LOC 0049Z 305DEG 30KT 3825 8312

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:06 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 27, 8:06 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT FRI JUL 27 2012

.SYNOPSIS...
STALLED COLD FRONT GETS A SLIGHT PUSH OVERNIGHT WITH MORE STORMS. AN
UPPER LEVEL DISTURBANCE MOVES THROUGH LATER TONIGHT AND ON SATURDAY.
WEAK HIGH PRESSURE WITH DRIER WEATHER FOR SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 8 AM SATURDAY MORNING/...
SENT AN UPDATE TO BE MORE DETERMINISTIC ON SHOWERS AND STORMS
ENTERING SOUTHEAST OH AROUND 00Z. WITH A SEVERE THUNDERSTORM WATCH
IN PLACE THROUGH 07Z...RAISED POPS TO CATEGORICAL. A FLASH FLOOD
WATCH CONTINUES IN EFFECT THROUGH SATURDAY EVENING.

PREVIOUS DISCUSSION BELOW...
FRONTAL BOUNDARY CONTINUES TO BE NEARLY STATIONARY TO THE WEST OF
CWA THIS AFTERNOON...AND IS DIFFICULT TO PICK OUT. THINKING ITS
STRETCHED TO THE SOUTHWEST ACROSS NORTHWEST/WEST CENTRAL OHIO TO
AROUND CINCINNATI AREA. MODELS STILL FORECAST IT TO MOVE TO THE
EAST TONIGHT AND END UP SOMEWHERE NEAR THE OHIO RIVER AROUND
06-12Z. DOESNT LOOK AS IF IT WILL TOTALLY KICK OUT OF THE CWA
UNTIL LATER SATURDAY WHEN UPPER TROUGH PUSHES THROUGH AREA.

ACROSS CWA THIS AFTERNOON...A WARM...HUMID...AND UNSTABLE AIRMASS
REMAINS IN PLACE. AMPLE CLOUD COVER ACROSS MUCH OF THE CWA TODAY
HAS KEPT TEMPS DOWN...BUT BREAKS IN THE CLOUDS ARE FORMING BEHIND
THE FIRST LINE OF CONVECTION...MOVING THROUGH THE SOUTHERN/EASTERN
ZONES THIS AM/EARLY AFTERNOON...WHICH WILL ONLY HELP TO FUEL
INSTABILITY AND TEMPERATURES. DID ELECT TO LOWER DAYTIME HIGHS
SLIGHTLY ACROSS SOUTHERN HALF OF CWA FOR REMAINDER OF AFTERNOON.

FOCUS TONIGHT TURNS TO AN UPPER LEVEL SHORTWAVE TROUGH OVER GREAT
LAKES THAT WILL PUSH SOUTHEAST INTO THE REGION TONIGHT...BRINGING
A CHANCE FOR SHOWERS AND THUNDERSTORMS. SPC CONTINUES TO HAVE
NORTHWESTERN PART OF CWA IN A SLIGHT RISK...AS THE SHORTWAVE
INTERACTS WITH THE MOIST UNSTABLE AIRMASS IN PLACE...AND WITH
AROUND 30 KTS BULK SHEAR...DECENT WINDS ALOFT...COULD SEE SOME
STRONG WINDS WITH A FEW STORMS. IN ADDITION...AS MENTIONED IN
PREVIOUS DISCUSSION...ALTHOUGH PW VALUES ARE NOT AS HIGH AS
THURSDAY...WITH THE VERY WET SOILS IN PLACE...MANY LOCATIONS
ACROSS THE NORTHERN HALF OF THE CWA LAST NIGHT...ESPECIALLY
EASTERN KENTUCKY...RECEIVING 2.5 TO AROUND 5 INCHES OF RAIN...DID
ELECT TO ISSUE A FLASH FLOOD WATCH FOR THE EVENING AND OVERNIGHT
TO ACCOUNT FOR THIS SHORTWAVE AS IT MOVES THROUGH THE AREA.

UPPER TROUGH AXIS WILL SHIFT EAST THROUGH AREA TOMORROW...WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS AS IT DOES SO. WITH
EXPECTED CLOUD COVER...KEPT OVERNIGHT LOW TEMPERATURES ON THE WARM
SIDE OF GUIDANCE...AND USED A BLEND OF MET AND MAV FOR MAX TEMPS
SATURDAY.

&&

.SHORT TERM /8 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
WITH MID LEVEL TROF AXIS SHIFTING TO OUR EAST...ANY LINGER SHOWER
SHOULD BE DISSIPATING OVER THE MOUNTAINOUS COUNTIES SATURDAY
EVENING.  WILL INTRODUCE SOME FOG FOR THE EKN TO CRW AND SOUTHERN
COAL FIELDS FOR LATE SATURDAY NIGHT.  YET...A BIT CONCERNED ABOUT
THE LINGERING 850 MOISTURE.  CERTAINLY NOT THE DRIEST AIR IN THE WAKE
MID LEVEL TROF.  HOPING THE DIURNAL TREND WOULD BE FOR ONLY
SCATTERED CLOUDS LATE SATURDAY NIGHT. THEN INCREASED CLOUDS AGAIN
DURING SUNDAY...ESPECIALLY OVER THE MOUNTAINOUS COUNTIES.  LEFT POPS
AOB 14 PCT SUNDAY AFTERNOON...BUT WILL CONTINUE TO MONITOR THE
POSSIBILITY OF A MOUNTAIN SHOWER FORMING...IN THE WEAK FLOW.
YET...WITH WEAK SOUTHEAST FLOW SEEMS A BETTER BET ON MONDAY...SO
WILL CONTINUE TO HAVE SOME CHANCE POPS FOR THE MOUNTAINOUS COUNTIES.

NO BIG CHANGES IN OUR TEMPERATURE FORECAST.  WITH WETTER
GROUND...DID NOT GO ABOVE GUIDANCE IN MAXIMUM TEMPERATURE FORECAST.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
WITH CLOSED LOW AT 500 MB BETWEEN HUDSON BAY AND LABRADOR SEA AND THE
RESULTANT WEAK NW FLOW ALOFT CONTINUING...NO BIG CHANGES...AT LEAST
FOR TUESDAY INTO THURSDAY. IT SEEMS THIS NW FLOW PATTERN WILL TRY TO
BREAK DOWN COME DAY 6 AND DAY 7.

HARD TO TIME EACH INDIVIDUAL SUPPORT/DISTURBANCE RIDING SE...SO WILL
MOSTLY STAY WITH DIURNAL INCREASE IN POPS FOR TUESDAY INTO
THURSDAY.  THINKING THE DEEPER MOISTURE MAY EVENTUALLY BE PUSHED TO
OUR SOUTHEAST...DOWN ALONG THE WESTERN EDGE OF THE ATLANTIC
RIDGE...AND IN THE SOUTHEASTERN STATES...TOWARD THE END OF THE WORK
WEEK.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL SHORT WAVE WILL CROSS THE AREA THIS EVENING. WITH
JUICY AIRMASS AND MESOSCALE BOUNDARIES AROUND...ASSOCIATED
CONVECTION WILL CONTINUE TO DEVELOP ACROSS NORTHEAST KY...SOUTHERN
PORTIONS OF SOUTHEAST OH...AND SOUTHERN HALF OF WV TONIGHT. EXPECT
MVFR/IFR VISBY AND CEILINGS ALONG THE STRONGEST STORMS THROUGH AT
LEAST 06Z. THESE CONDITIONS COULD AFFECT HTS...AND CRW MOST LIKELY
THAN OTHER SITES.IN ADDITION...STRONG GUSTY WINDS MAY ACCOMPANY
SOME STORMS. SOME IMPROVEMENT AFTER 15Z ACROSS THE NORTH AND
WEST...BUT MVFR CONDITIONS WILL LINGER LONGER ACROSS THE SOUTH AND
EAST...PARTICULARLY OVER HIGHER TERRAIN.

EXPECT WIDESPREAD MVFR WILL PREVAIL AT OTHER SITES ALONG RAIN
SHOWERS AND LOW STRATUS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY FROM FORECAST.
TIMING OF IMPROVEMENT OF CIGS FROM IFR/MVFR MAY VARY FROM
FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SAT 07/28/12
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  H    M    M    M    M    M    M    M    H    H    H    H
EKN CONSISTENCY  H    M    M    M    M    H    H    H    M    M    M    L
PKB CONSISTENCY  M    M    L    L    M    M    M    H    H    H    H    H
CKB CONSISTENCY  H    M    M    M    M    M    M    H    H    H    H    H

AFTER 00Z SUNDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 3 AM EDT SATURDAY FOR WVZ005>011-
     013>020-025>032-038>040.
OH...FLASH FLOOD WATCH UNTIL 3 AM EDT SATURDAY FOR OHZ067-075-076-
     083>087.
KY...FLASH FLOOD WATCH UNTIL 3 AM EDT SATURDAY FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...KTB/SL
NEAR TERM...ARJ/SL
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...ARJ
Hazardous weather outlook, Jul 27, 4:11 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT FRI JUL 27 2012

KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013>020-025-026-
282015-
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-LOGAN-BOONE-
411 PM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING
WITH DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-282015-
PERRY-
411 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING WITH
DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024-033>037-046-047-282015-
DICKENSON-BUCHANAN-MINGO-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
POCAHONTAS-RANDOLPH-
411 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ027>032-038>040-282015-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-
411 PM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Local storm report, Jul 27, 3:34 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     1 N WELLSTON            39.13N  82.54W
07/26/2012                   JACKSON            OH   TRAINED SPOTTER

            *** 1 INJ *** TREE DOWN ON A CAR ON STATE ROUTE 93
            NORTH OF WELLSTON...ONE INDIVIDUAL TRAPPED IN THE
            VEHICLE...THE DRIVER OF THE VEHICLE WAS INJURED AND
            TRANSPORTED TO THE HOSPITAL. TIME ESTIMATED FROM RADAR.

&&

CORRECTED INJURIES...REMARKS

EVENT NUMBER RLX1200440

TAX
Special weather statement, Jul 27, 7:16 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT FRI JUL 27 2012

KYZ101-102-OHZ083-086-087-272345-
CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-
716 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS WILL AFFECT GREENUP...NORTH CENTRAL CARTER...
NORTHERN LAWRENCE...SOUTHERN JACKSON AND WEST CENTRAL GALLIA
COUNTIES...

AT 713 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTH OF PORTSMOUTH TO 27 MILES NORTH OF MOREHEAD...MOVING SOUTHEAST
AT 50 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THESE STORMS WILL BE NEAR SOUTH PORTSMOUTH AROUND 720 PM...MABEE
AROUND 730 PM...GALLIA AROUND 740 PM AND WATERLOO AROUND 750 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
154 AND 161 IN KENTUCKY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. THESE STORMS WILL
AFFECT LOCATIONS WHICH RECEIVED HEAVY AMOUNTS OF RAINFALL OVERNIGHT.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8324 3842 8324 3850 8319 3859 8308
      3872 8304 3876 8289 3875 8287 3859 8284
      3860 8275 3868 8277 3869 8271 3884 8266
      3885 8277 3894 8276 3897 8281 3897 8245
      3870 8230 3829 8318 3833 8328

50
Special weather statement, Jul 27, 7:33 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT FRI JUL 27 2012

OHZ083-084-280000-
JACKSON OH-VINTON OH-
733 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN JACKSON AND WESTERN
VINTON COUNTIES...

AT 731 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
EAST OF CHILLICOTHE TO 10 MILES SOUTHEAST OF WAVERLY...MOVING EAST AT
40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR PETERSBURG AROUND 740 PM...EAGLE MILLS
AROUND 750 PM AND WELLSTON AROUND 800 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3913 8280 3917 8279 3918 8277 3934 8276
      3937 8274 3938 8252 3940 8251 3940 8243
      3939 8241 3899 8244 3898 8245 3897 8281

50
Special weather statement, Jul 27, 7:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT FRI JUL 27 2012

KYZ101-OHZ083-086-087-280015-
GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-
746 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS WILL AFFECT EXTREME WEST CENTRAL MEIGS...
LAWRENCE...NORTHEASTERN GREENUP...SOUTHERN JACKSON AND WESTERN GALLIA
COUNTIES...

AT 740 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
SOUTHEAST OF WAVERLY TO 9 MILES SOUTH OF WHEELERSBURG...MOVING EAST
AT 40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR JACKSON AROUND 800 PM...CENTERPOINT AROUND
810 PM AND GAGE AROUND 820 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3876 8291 3876 8290 3874 8286 3860 8285
      3858 8281 3860 8275 3868 8277 3868 8272
      3875 8270 3876 8267 3884 8266 3885 8275
      3894 8276 3895 8281 3907 8280 3907 8243
      3904 8243 3901 8229 3852 8231 3851 8291

50
Special weather statement, Jul 27, 8:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT FRI JUL 27 2012

OHZ083-084-086-280030-
GALLIA OH-JACKSON OH-VINTON OH-
800 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS WILL AFFECT EXTREME WEST CENTRAL MEIGS...
JACKSON...NORTH CENTRAL GALLIA AND VINTON COUNTIES...

AT 756 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
EAST OF CHILLICOTHE TO 7 MILES NORTHEAST OF WHEELERSBURG...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR BYER AROUND 810 PM...WELLSTON AROUND 820 PM
AND ZALESKI AROUND 830 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3914 8280 3917 8279 3918 8277 3936 8275
      3937 8229 3924 8229 3921 8230 3919 8231
      3902 8232 3900 8231 3896 8231 3896 8281

50

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:04 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup, Lawrence41 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.